Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Apr 24, 2021, 6:02 AM CDT for Newton County, Texas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 6:02 AM CDT (11:02 UTC)
- Expired
- Apr 24, 2021, 10:23 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, TX
The radar
The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.3
The text
As transmitted.
152
WGUS44 KLCH 241102
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
602 AM CDT Sat Apr 24 2021
TXC351-251100-
/O.NEW.KLCH.FA.W.0003.210424T1102Z-210425T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
602 AM CDT Sat Apr 24 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for...
Central Newton County in southeastern Texas...
* Until 600 AM CDT Sunday.
* At 602 AM CDT, Rainfall over the past 24 hours will cause Big Cow
creek near Newton to continue to rise through tonight. The current
stage is near 13 feet and the creek is forecast to rise to around
16 feet this evening and tonight.
Some locations that will experience flooding include...
Areas along Big Cow Creek.
Moderate Flooding is forecast along the Big Cow Creek near Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flood warning means that flooding is occurring or expected to
begin shortly.
&&
LAT...LON 3086 9381 3087 9379 3081 9378 3079 9378
3078 9377 3074 9376 3071 9376 3069 9377
3068 9378 3068 9379 3070 9379 3069 9378
3072 9377 3075 9378 3078 9380 3081 9379
3083 9379
$$
jb1 follow-up statement
302
WGUS84 KLCH 250323
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1023 PM CDT Sat Apr 24 2021
TXC351-250333-
/O.CAN.KLCH.FA.W.0003.000000T0000Z-210425T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
1023 PM CDT Sat Apr 24 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL NEWTON COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3086 9381 3087 9379 3081 9378 3079 9378
3078 9377 3074 9376 3071 9376 3069 9377
3068 9378 3068 9379 3070 9379 3069 9378
3072 9377 3075 9378 3078 9380 3081 9379
3083 9379
$$
87What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 4:48 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 24, 4:48 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
448 AM CDT Sat Apr 24 2021
.SHORT TERM [Through Sunday Night]...
Upper level disturbance and speed max is lifting out to the
northeast and away from the forecast area, and with that, no
shower activity is currently occurring over the forecast area as
dry air in the mid levels and more stable air has moved in.
Interesting event occurred across lower southeast Texas and lower
southwest Louisiana with the very intense severe thunderstorm that
moved right along the coast between 12:30 am and 2 am. There looks
to have been a heat burst behind this feature and moved inland as
far as at-least the office here in Lake Charles. Temperature at
1:30 am CDT at the NOS Tide Gage had dropped to 64F degrees with
the initial outflow from the storm. A 70 mph wind gust then
occurred, and by 1:48 am CDT, the temperature had risen to 83F
and the pressure dropped some 5 mb. Shortly after 2:00 am CDT, the
wind from this feature reached the ASOS at KLCH with a gust to 40
mph. The temperature then rose from 73F to 80F by 2:15 am CDT,
with the dewpoint dropping from 68F to 56F.
With the more stable air mass in place, rain chances have
decreased for just about everyone. The exception is for portions
of central Louisiana as a convective outflow approaches from the
northwest and moves through shortly before and after sunrise.
The actual cold front/dryline feature will not arrive and move
across the forecast area until this afternoon. The dry air will
scatter out any low level cloudiness, and allow plenty of sunshine
that will help warm temperatures into the middle 80s.
High pressure will then build into the forecast area with rather
cool night, followed by plenty of sunshine and pleasant
temperatures on Sunday.
Rua
&&
.LONG TERM (Monday through Friday)...
Dry weather is anticipated for Monday and Tuesday with temperatures
near normal. The next western CONUS trough will be taking shape
during this period with ridging downstream over the southeastern
US.
Guidance is not in alignment yet as the next trough and frontal
system approaches the area, thus not going too high on POPS yet on
Wednesday through Friday time frame. GFS is by far the fastest
with CMC the slowest. So we expect additional refinement as we get
closer to the event.
27
&&
.MARINE...
As the upper level disturbance moves off to the northeast, the low
level jet has weakened. This in turn has allowed surface winds to
also decrease some and below small craft advisory criteria.
Therefore, the small craft advisory has been allowed to expire.
Moderate southwest winds will persist into the morning and
therefore small craft exercise caution will be headlined in the
forecast.
A cold front will sweep out into and through the coastal waters
later this afternoon and early evening. This will usher in a brief
period of modest offshore flow for the remainder of the weekend.
High pressure behind this front will move off to the east by late
Sunday, with light to modest onshore flow developing to start the
new week.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 54 78 56 / 30 0 0 0
LCH 84 59 80 61 / 10 0 0 0
LFT 84 58 79 60 / 10 0 0 0
BPT 85 60 81 61 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ450-452-455-470-472-475.
&&
PUBLIC...07Hazardous weather outlook, Apr 24, 5:06 AM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 506 AM CDT Sat Apr 24 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-251115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 506 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected with the next storm system from late Wednesday into early Thursday. Some storms may be strong with gusty winds, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-251115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 506 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Onshore winds will increase along with building seas Tuesday night and Wednesday ahead of the next storm system. Small craft advisory conditions may occur on Wednesday. Elevated offshore winds are likely behind this system on Thursday, with the potential for small craft advisory conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 24, 12:36 AM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1236 AM CDT Sat Apr 24 2021
LAZ033-042>045-052-074-240630-
Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-East Cameron LA-
1236 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...LAFAYETTE...
SOUTHEASTERN JEFFERSON DAVIS...CENTRAL ACADIA...WESTERN VERMILION...
NORTHWESTERN ST. MARTIN AND SOUTHEASTERN ST. LANDRY PARISHES UNTIL
130 AM CDT...
At 1235 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Melville to near Washington to Mermentau
to near Grand Chenier. Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Scott, Breaux Bridge, Rayne, Carencro,
Kaplan, Church Point, Lake Arthur, Gueydan, Krotz Springs, Leonville,
Arnaudville, Melville, Mermentau, Rockefeller Wildlife Range, Grand
Chenier, Klondike and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.
LAT...LON 2974 9306 2975 9301 2976 9304 3014 9266
3076 9176 3067 9173 3056 9176 3051 9173
3050 9175 3049 9171 2958 9264
TIME...MOT...LOC 0535Z 243DEG 53KT 3073 9181 3058 9201 3018 9258 2973
9304
RuaLocal storm report, Apr 24, 1:22 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
122 AM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM MARINE TSTM WIND 4 SE SABINE PASS 29.69N 93.84W
04/24/2021 M56 MPH JEFFERSON TX C-MAN STATION
MEASURED AT MARINE STATION TEXAS POINT
&&
JBRAZZELSpecial weather statement, Apr 24, 1:31 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
131 AM CDT Sat Apr 24 2021
LAZ043-052-074-240715-
Acadia LA-Vermilion LA-East Cameron LA-
131 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...SOUTH CENTRAL
ACADIA AND CENTRAL VERMILION PARISHES UNTIL 215 AM CDT...
At 130 AM CDT, Doppler radar was tracking a strong thunderstorm over
Creole, or 8 miles east of Cameron, moving east at 60 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cameron, Kaplan, Gueydan, Rockefeller Wildlife Range, Freshwater
City, Forked Island, Pecan Island, Grand Chenier, Klondike, Wright,
Creole, Lyons Point, Florence Landing and Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near White Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2959 9265 2973 9303 2978 9326 2984 9328
2986 9324 3014 9229 2955 9224 2954 9226
2953 9231
TIME...MOT...LOC 0630Z 259DEG 59KT 2978 9316
RuaLocal storm report, Apr 24, 1:44 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 AM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
04/24/2021 M70 MPH CAMERON LA C-MAN STATION
THE NOS TIDE GAGE AT CALCASIEU PASS REPORTED A WIND GUST
TO 61 KNOTS OR 70 MPH. SUSTAINED WIND WAS 50 KNOTS OR 58
MPH.
&&
JRUALocal storm report, Apr 24, 3:12 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND GST 4 WNW NEW IBERIA 30.03N 91.88W
04/24/2021 M63 MPH IBERIA LA ASOS
MEASURED AT KARA ASOS
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:15 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 60 min |
| Apr 23, 7:30 PM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 30 min |
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 22 min |
| Apr 23, 7:57 PM CDT | Tornado Warning | LCH | Newton | 33 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.